Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Lexapro Withdrawal

I am a 29 yr old female & am currently trying to withdrawal from Lexapro- I was taking Prozac for a couple years then it just wasn't working for me anymore so my Doctor told me to try Lexapro- 10 mg's- I have been on that for almost a year- Everyday on that I felt "out of it" & tired so I really wanted to get off- he told me to take 1/2 pill for a week & then the 2nd week take 1/2 pill every other day & then at the end of the week stop. I'm in the 2nd week now- Skipped one day & took another- I feel so bad! I'm hoping this is normal? I feel dizzy like- out of it- jittery- just do not feel well at all- I cannot drive because I feel so bad- I was wondering if anyone knew how long this will last for? I am a really strong person & it just seems to be tough already! Does anyone have any ideas that could help ease these side effects or withdrawal? I typically do not do these blog type things- but I figure support of people that know what it's like would be great! In my teens I was on Prozac a couple years & the withdrawal from that was a piece of cake compared to this. Just scared about this situation & would like some positive input- Thanks so much!
6 Responses
Avatar universal
Hi;

   Maybe you should get back with the Dr. and tell him you can't taper so quickly? To my knowledge, the best way to handle side effects of non narcotic drug withdrawal is not to taper so fast you feel at your wits end.
   One thing about this, and I've been through a Xanax withdrawal from hell, is that things will eventually improve.
   Best wishes in this, Christy!

   Russ, in Iowa
Avatar universal
I'm right there with you.  It has been one month since I took my last Lexapro and I am still stuggling.   I have never been through anything so hard in my life.  My doctor is wanting me to try Prozac.  She thinks this will help with the withdrawals.  I am afraid to try Prozac.  I have read so much about Lexapro withdrawal.  Some say that the symptoms could last over a year.  I think you need to contact your doctor and see what he/she says.  Good luck and remember you have company through this awful process.  
Avatar universal
Hi;

   I guess Prozac does have one of the longest half lives of any SSRI, so that may ease the withdrawal. But, if you're afraid, that in itself can provoke withdrawal sx.
   I've heard it's reasonable to expect a months withdrawal sx for every year a psychotropic is taken. I'm sure that varies a lot among people and what substance was taken and speed of withdrawal.
Avatar universal
Sounds like a pretty quick taper.  Perhaps you could try a more gradual decrease in dosage.  Lexapro is available in a liquid formulation that would allow you to slowly decrease your daily dose.  You could ask your doctor about this option.  
Avatar universal
What does longest half life mean? Confused about that?
Avatar universal
Well things are rough- but I know that everyday I get one day closer to feeling back to normal- I think that Doctors should really warn people about the effects of anti-anxiety pills- Yes...they help a bit at first- but the long-term an all is lame. If I would have known, would have taken another approach. There are so many people that take these kind of pills & it makes me wonder if they are more of a problem than a answer? Hmmm
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?